OM P. GANDA, M.D.
To the editor: In a letter, Sharpe (1) describes the interesting case of a patient with Pneumocystis carinii pneumonia who developed hypoglycemia while receiving pentamidine therapy. The author states that he could find only four references to pentamidine-induced hypoglycemia in the literature and that three of the four articles were not readily available.
Let me point out that pentamidine-induced hypoglycemia is a phenomenon well documented in the pages of several prominent medical journals. In fact, studies of two of the largest series of patients with pentamidine-induced hypoglycemia were reported in the Annals. In a 1970 article, Western and colleagues (2),
Learn more about subscription options.
Register Now for a free account.
GANDA OP. Pentamidine and Hypoglycemia. Ann Intern Med. 1984;100:464. doi: 10.7326/0003-4819-100-3-464_2
Download citation file:
Published: Ann Intern Med. 1984;100(3):464.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only